Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

June 23, 2021Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Jun 23, 2021, 2:57 PM MST for Santa Cruz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 2:57 PM MST (21:57 UTC)
Expired
Jun 23, 2021, 3:30 PM MST
In force
33 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS85 KTWC 232157
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
257 PM MST Wed Jun 23 2021
 
AZZ503-504-232230-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
257 PM MST Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH
CENTRAL SANTA CRUZ COUNTIES UNTIL 330 PM MST...

At 257 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Tubac, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sahuarita, Green Valley, Tubac, Three Points, East Sahuarita, Amado
and Arivaca Junction.

LAT...LON 3158 11110 3170 11141 3208 11126 3193 11088
TIME...MOT...LOC 2157Z 203DEG 22KT 3175 11119 

$$

RH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:45 PM MST, 12 minutes earlier.

Area forecast discussion, Jun 23, 2:45 PM MST, 12 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
245 PM MST Wed Jun 23 2021

.SYNOPSIS...Isolated to scattered showers and a few thunderstorms
can be expect through tonight. Thereafter, the heat will return for
the upcoming weekend. The heat will not be as hot or prolonged as
the recent record breaking heat wave. This will be due to an
increase in deeper moisture across the area starting late in the
weekend and continuing through the middle of next week. This
moisture increase will moderate temperatures and result in areawide
isolated to scattered showers and thunderstorms next week.

&&

.DISCUSSION...Isolated to scattered showers and thunderstorms
continued to increase in areal coverage this afternoon. This
activity should shift eastward as the evening goes on before
dissipating after sundown. Ensembles still favored a drying trend as
a more westerly flow aloft develops by Friday into the weekend. This
drying trend in combination with a ridge of high pressure aloft
strengthening over the western United States will result in a brief
period of hotter temperatures this weekend. As this upper high
becomes centered over the Pacific Northwest this weekend, the flow
pattern will be more favorable for importing deeper moisture into
the area from the east and southeast. Once this moisture advances
into eastern AZ, daily shower and thunderstorm activity should be on
the increase and spread farther west during the week.  Overall, the
prospects of rain showers and thunderstorms look to be on the
increase next week.

&&

.AVIATION...Valid through 25/00Z.
SCT-BKN clouds 8k-13k ft AGL today with scattered -SHRA/-TSRA. Some
areas may briefly see TSRA/+TSRA. Slight chance of very brief MVFR
with the best chance KTUS and KOLS eastward through this evening.
Surface winds generally westerly at 8-14 kts with a few gusts to
near 25 kts through this evening. Localized gusts from thunderstorm
outflow winds to 45 kts are possible. Winds decrease light and
variable at other times. Becoming SKC-FEW clouds above 12kft AGL
after 24/07Z. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A brief period of increased moisture will last
through tonight, returning again Sunday into early next week
resulting in scattered shower and thunderstorm activity. Any
thunderstorms that do develop may result in gusty outflow winds in
excess of 45 mph. Minimum relative humidity values will generally be
in the 10-20 percent range in the valleys and 15-30 percent in the
mountains. Expect excellent RH recoveries Thursday morning with good
recoveries Friday morning. Recoveries briefly dip back into the 20-
30% range Saturday and Sunday morning, before widespread 50-75%
returns thereafter. 20-ft winds will be less than 15 mph, with
typical afternoon gustiness due to strong surface heating.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jun 23, 1:12 PM MST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tucson AZ
112 PM MST Wed Jun 23 2021

AZZ502-504-505-232045-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
112 PM MST Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND SOUTH
CENTRAL PINAL COUNTIES UNTIL 145 PM MST...

At 110 PM MST, Doppler radar was tracking a strong thunderstorm 21
miles north of Sells, moving northeast at 30 mph.

Winds in excess of 45 mph will be possible with this storm.

Locations impacted include...
Queens Well, Santa Rosa Ranch, Sil Nakya and Silver Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3207 11165 3218 11190 3259 11174 3257 11135
TIME...MOT...LOC 2010Z 207DEG 35KT 3222 11176
Special weather statement, Jun 23, 2:16 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Tucson AZ
216 PM MST Wed Jun 23 2021

AZZ503-232145-
Upper Santa Cruz River and Altar Valleys including Nogales-
216 PM MST Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND
NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST...

At 216 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Arivaca, or 22 miles southwest of Tubac, moving
northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Arivaca, Sasabe and Arivaca Lake.

LAT...LON 3149 11157 3183 11146 3170 11112 3140 11130
TIME...MOT...LOC 2116Z 203DEG 22KT 3149 11141

RH
Special weather statement, Jun 23, 2:57 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
257 PM MST Wed Jun 23 2021

AZZ503-504-232230-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
257 PM MST Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH
CENTRAL SANTA CRUZ COUNTIES UNTIL 330 PM MST...

At 257 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Tubac, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sahuarita, Green Valley, Tubac, Three Points, East Sahuarita, Amado
and Arivaca Junction.

LAT...LON 3158 11110 3170 11141 3208 11126 3193 11088
TIME...MOT...LOC 2157Z 203DEG 22KT 3175 11119

RH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:12 PM MSTSpecial Weather StatementTWCPima33 min
Jun 23, 2:16 PM MSTSpecial Weather StatementTWCSanta Cruz29 min
Jun 23, 3:30 PM MSTSpecial Weather StatementTWC30 min
Jun 23, 3:39 PM MSTSpecial Weather StatementTWCSanta Cruz36 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.